Alert archive / Indiana / Flash Flood Warnings in 2002
Flash Flood Warning 18, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2002, 5:41 PM CDT for Posey County, Vanderburgh County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2002, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 24, 2002, 9:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Posey County, IN, Vanderburgh County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 242241 FFWPAH INC129-163-250245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 539 PM CDT WED APR 24 2002 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... POSEY COUNTY IN SOUTHWEST INDIANA VANDERBURGH COUNTY IN SOUTHWEST INDIANA. * UNTIL 945 PM CDT * AT 539 PM CDT...VANDERBURGH COUNTY EMA REPORTED THAT HIGHWAY 69 BYPASS IN POSEY COUNTY WAS CLOSED DUE TO HIGH WATER. * ADDITIONAL STORMS MAY PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN OVER THE NEXT COUPLE OF HOURS. * LOCATIONS IN THE WARNING INCLUDE... DARMSTADT...EVANSVILLE...MELODY HILL AND MOUNT VERNON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 3816 8750 3797 8752 3792 8799 3817 8788 PS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:15 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Apr 24, 3:15 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 PM CDT WED APR 24 2002 WILL KEEP DISCUSSION SHORT DUE TO SVR WX AND GRID TRANSFER PROBLEMS IN IFPS. CURRENT FCST WILL TREND SVR POTENTIAL EWD THROUGH CWA THROUGH 03Z. THREAT SHOULD DIMINISH MARKEDLY FROM 03Z TO 06Z...AS FROPA MOVES EAST OF FCST AREA. GIVE HIGH PWS...SUSPECT LOCALLY HEAVY RAIN WILL ALSO BE A THREAT WITH THE SCATTERED WIND/HAIL DAMAGE POTENTIAL. AFTER TONIGHT...I WILL KEEP MENTION OF SHWRS ONLY FOR FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY. I INCREASED POP FOR MONDAY INTO TUESDAY PCPN EVENT...AS MEDIUM RANGE ENSEMBLES STILL SHOW A FOCUSED BOUNDARY AND LIFT OVER THE AREA. ALTHOUGH A SMALL CHANCE OF PCPN IS POSSIBLE ON WEDNESDAY...WILL KEEP IT DRY AT THIS TIME. FOR MAX/MIN TEMPS...WENT SLIGHTLY WARMER THAN MAV GUIDANCE IN SHORT TERM...THEN SLIGHTLY COOLER THAN MEX /NOW AVN EXTENDED/ MOS GUIDANCE. MANUALLY GENERATED ZONES SHOULD BE AVAILABLE NO LATER THAN 4 PM. CCF WILL DELAYED A LITTLE LONGER. .PAH...NONE. SMITH
In the hours before
Local storm report, Apr 24, 4:56 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM BUFKIN IN 1.75 INCH HAIL
04/24/02 POSEY REPORTED BY STATE POLICE
0456 PM HIGHWAY 67 MO 1.00 INCH HAIL
04/24/02 BUTLER REPORTED BY EMLocal storm report, Apr 24, 5:03 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
503 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0455 PM MO TORNADO
04/24/02 BUTLER REPORTED BY STATE POLICE
IN NORTHERN BUTLER. ON
THE GROUND ALONG HIGHWAY
417.Local storm report, Apr 24, 5:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
513 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM 1S HENDRICKSON MO TORNADO
04/24/02 BUTLER TORNADO ON THE GROUND.
EASTBOUND ON HIGHWAY 67
AND O HIGHWAY. STRUCTURAL
DAMAGE WITH ROOFS OFF.Local storm report, Apr 24, 5:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
517 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 3N POPLAR BLUFF MO TORNADO
04/24/02 BUTLER TORNADO ON THE GROUND
REPORTED BY STATE
POLICE.
0513 PM EQUALITY IL TORNADO
04/24/02 GALLATIN REPORTED BY SPOTTER AND
FIRE DEPARTMENT
440 PM EQUALITY IL 2.50 INCH HAIL
04/24/02 GALLATIN REPORTED BY FIRE
DEPARTMENT
0516 PM IN 1.00 INCH HAIL
04/24/02 VANDERBURGH DIME TO QUARTER SIZE HAIL
NEAR EVANSVILLE. REPORTED
BY EMA.Local storm report, Apr 24, 5:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
522 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0456 PM HIGHWAY 67 MO 1.00 INCH HAIL
04/24/02 BUTLER DIME TO QUARTER SIZE HAIL
REPORTED BY EM
0525 PM DUQUOIN IL 0.75 INCH HAIL
04/24/02 PERRY REPORTED BY ESDALocal storm report, Apr 24, 5:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CDT WED APR 24 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0532 PM 3W SHAWNEETOWN IL FUNNEL CLOUD
04/24/02 GALLATIN REPORTED BY STATE POLICE.
ALONG ROUTE 13...3 MILES
EAST OF ROUTE 1.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 27 min |
| Apr 24, 4:40 PM CDT | Tornado Warning | PAH | Posey | 35 min |
| Apr 24, 5:04 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 26 min |
| Apr 24, 6:15 PM CDT | Tornado Warning | PAH | Posey | 30 min |
| Apr 24, 6:31 PM CDT | Tornado Warning | PAH | Vanderburgh | 14 min |
| Apr 24, 6:39 PM CDT | Tornado Warning | PAH | Posey | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.